Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is ejection fraction of 25% a cause for concern?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4346 Questions

default
Posted on Wed, 11 Jan 2017 in Hypertension and Heart Disease
Question: I am 70, on dialysis 1 yr, no diabetes, can walk on treadmill for 45 minutes + additional or alternative exercise and have an EF of 25%. Currently take 2 pills daily for heart and blood. What can I do to reverse/increase the EF; the hope would ne to raise it 40% to be considered for a Kidney transplant.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Regular morning walk is the key

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through the query and understand your concerns. The ejection fraction (EF) of the heart is indeed low and needs to be enhanced. The first advice would be to go for regular morning walk (can be done on a treadmill as well). Take a brisk walk till you get fatigued. That will indicate your present stamina. Note the distance, and stick to it for a week. Then enhance it slightly once again as per the compliance of your body. This time you would be able to walk a greater distance. Stick to it for sometime and again gradually increase it. This leads to physiological conditioning of the heart and helps in increasing its capacity and compliance. The ejection fraction is likely to increase alongside.

Discuss with your treating physician whether you are on a beta blocker. This category of medicine helps in improving the heart conditions.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Procedures
Lab Tests

Recent questions on  Beta blocker

doctor1 MD

I am a type 2 diabetic and hypertensive well controlled on Atenolol 50 mg once a day. I am also taking Enalapril 10 mg twice a day regularly. Recently done tests showed a Glycosylated Hb of 7.1. My HDL is a bit low at 0.95, but LDL is normal. My BMI is 25.5. I want to start metoprolol 100mg daily and stop atenolol altogether. Would you recommend that I should change to Metoprolol as Atenolol has been found to cause an increase in HDL levels. Please advise. Thanks Tan

doctor1 MD

Hi, I was recently diagnosed with left bundle branch block. I am 49 years old and prior to this diagnosis have had high blood pressure for 12 years. I take atenolol, hydroclorathiazide, and a low dose aspirin. I have undergone a nuclear stress test, echo cardio gram , complete blood work and have worn a heart haltor for 24 hours. All results are good. No evidence of blockages or heart disease of any kind. My question is, some literature I read states beta blockers may be a cause of BBB. And some literature states beta blockers being given for BBB. I am confused by this. Can you please clarify.

doctor1 MD

I am a 65 years old male. Since past 3 days I feel very dizzy after getting up in the morning and I feel light headed after sitting for some time . At the moment I take glimepride 1mg after breakfast and metformin hydrochloride i.p 500 mg and for diabetes and amlodipine & atenolol for high bp.. I want to know what is causing the dizziness ? And possible remedy.

doctor1 MD

I have experienced on and off heart fluttering over the last couple of weeks. Had some dizziness once or twice. I think it may be caused by caffeine and/or stress, perhaps low blood sugar. I reduced my caffeine intake. This occurrence has happened twice before in my lifetime and it eventually went away. The first Cardiologist did check me out and prescribed a beta blocker and the second Dr. checked me out with a monitor and told me that it will probably would go away and it did. I have a mechanical aortic valve and take warfarin.

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...